... EX tomorrow? That is how my doctor (GP) told me to do it, but after reading up on it here, I'm wary. Have any others done this switch without weaning on/off either of them??
Yeah! 75mg is the starter dose of Effexor. You're all set! If you were taking a moderate dosage of zoloft, you might end up taking a higher dose of effexor too, but not till you're on it for a little bit!
You have a right to be wary. You are transitioning from one class of an antidepressants to another. Effexor is a SNRI and Zoloft is a SSRI. These meds are different in dosage and theraputic action. It deprends on how long you have been on the Effexor. Going from one to the other may cause withdrawals symptoms from the Effexor. Not always but usually there is a taper down process from one before going on to another. It can confuse patients to not know if it is withdrawal symptoms from one or side effects from another. This can cause patients to quit something that may be theraputic to them.
I would get a professional second opinion if you can.
You should taper off of the Zoloft while starting the Effexor to minimize any withdrawal symptoms that may occur. I see this was a GP that told you to just stop the Zoloft! You should find a psychiatrist. They understand these types of meds. Any reputable doctor wouldn't tell you to do that.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 13 Apr 2011 • 2 answers
Effexor -my psyc doc is switching me from Zoloft to effexor. read lots of bad reviews, any thoughts?
Updated 18 Sep 2013 • 2 answers
Updated 23 Oct 2018 • 2 answers
Updated 18 days ago • 1 answer
Updated 6 days ago • 1 answer